Alert archive / Texas / Red Flag Warnings in 2016

Red Flag Warning 6, NWS Lubbock, TX

March 2, 20166 counties in Texas

NWS Lubbock, TX issued this red flag warning at Mar 2, 2016, 4:16 AM CST for 6 counties in Texas. It took effect at Mar 2, 2016, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2016, 4:16 AM CST (10:16 UTC)
In effect from
Mar 2, 2016, 12:00 PM CST
Expired
Mar 2, 2016, 7:00 PM CST
In force
7 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Hale County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 85 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2835 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

816 
WWUS84 KLUB 021016
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
416 AM CST WED MAR 2 2016

TXZ033-034-021130-
/O.CAN.KLUB.FW.A.0006.160302T1800Z-160303T0000Z/
COCHRAN-HOCKLEY-
416 AM CST WED MAR 2 2016

...FIRE WEATHER WATCH IS CANCELLED FOR PORTIONS OF THE WESTERN
SOUTH PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FIRE
WEATHER WATCH. 

GUSTY SOUTHWEST TO WEST WINDS ALONG WITH DRY AND WARM CONDITIONS
ARE EXPECTED TO RESULT IN ELEVATED FIRE DANGER CONDITIONS
THIS AFTERNOON...BUT LIKELY REMAINING JUST SHY OF MORE CRITICAL
VALUES.

$$

TXZ021-022-027-028-022100-
/O.UPG.KLUB.FW.A.0006.160302T1800Z-160303T0000Z/
/O.NEW.KLUB.FW.W.0006.160302T1800Z-160303T0100Z/
PARMER-CASTRO-BAILEY-LAMB-
416 AM CST WED MAR 2 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING FOR THE NORTHERN PART OF THE TEXAS SOUTH PLAINS AND EXTREME
SOUTHWEST TEXAS PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE...
RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG 
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* WIND...SOUTHWEST TO WEST WINDS SUSTAINED AT 20 TO 30 MPH...WITH
  STRONGER GUSTS.

* HUMIDITY...FALLING TO AROUND 10 PERCENT DURING THE AFTERNOON.

* FUELS...DRY.

* IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE
RAPID FIRE GROWTH.

&&

$$

TXZ023-029-022100-
/O.NEW.KLUB.FW.W.0006.160302T1800Z-160303T0100Z/
SWISHER-HALE-
416 AM CST WED MAR 2 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING FOR THE NORTHERN PART OF THE TEXAS SOUTH PLAINS AND EXTREME
SOUTHWEST TEXAS PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE...
RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG 
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING.

* WIND...SOUTHWEST TO WEST WINDS SUSTAINED AT 20 TO 25 MPH...WITH
  STRONGER GUSTS.

* HUMIDITY...FALLING TO AROUND 10 PERCENT DURING THE AFTERNOON.

* FUELS...DRY.

* IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE
RAPID FIRE GROWTH.

&&

$$
1 follow-up statement
041 
WWUS84 KLUB 022000
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
200 PM CST WED MAR 2 2016

TXZ021>023-027>029-030100-
/O.CON.KLUB.FW.W.0006.000000T0000Z-160303T0100Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-
200 PM CST WED MAR 2 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF
15 PERCENT OR LESS AND A HIGH FIRE DANGER...

* WIND...SOUTHWEST TO WEST WINDS SUSTAINED AT 20 TO 30 MPH... 
  WITH STRONGER GUSTS. 

* HUMIDITY...BOTTOMING OUT AT AROUND 10 PERCENT THIS AFTERNOON.

* FUELS...DRY.

* IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES
CAN CREATE RAPID FIRE GROWTH.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 2, 4:04 AM CST, 12 minutes earlier.

Area forecast discussion, Mar 2, 4:04 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
404 AM CST WED MAR 2 2016

.SHORT TERM...
A NOTABLE SHORT WAVE DISTURBANCE CLEARING THE NORTHERN ROCKIES THIS
MORNING WILL SLING EAST-SOUTHEAST INTO THE CENTRAL AND NORTHERN
PLAINS LATER THIS AFTERNOON AND EVENING. THE BULK OF LIFT AND STRONG
WIND CORES ALOFT WILL REMAIN TO OUR NORTH. BUT THIS WAVE WILL DEEPEN
A SURFACE LOW PRESSURE TROUGH OVER THE TEXAS PANHANDLE THIS
AFTERNOON BEFORE STEERING IT TO THE EAST-SOUTHEAST TONIGHT. AND AN
INCREASE IN WINDS ALOFT WILL OCCUR ACROSS THE ENTIRE AREA LATER
TODAY...BUT MORE-SO OVER THE PANHANDLE AND NORTHERN SOUTH PLAINS
ZONES. THE END RESULT WILL BE ENHANCED DOWNSLOPE WESTERLY WINDS ON
THE HIGH-END OF THE BREEZY OR LOW-END OF THE WINDY SPECTRUM AS WELL
AS PUSHING TEMPERATURES INTO THE LOWER 80S WHICH WILL BE 15 TO 20
DEGREES ABOVE NORMALS FOR EARLY MARCH. BY TONIGHT ANOTHER PACIFIC-
TYPE COLD FRONT WILL DROP QUICKLY SOUTHWARD WITH A WEAK SURFACE
PRESSURE RIDGE SETTLING IN BEHIND. WIND SPEEDS ALL-IN-ALL OVERNIGHT
SHOULD BE FAIRLY MODEST CONSIDERING. A COOLER MORNING CLOSE TO
GUIDANCE TRENDS WILL GET THURSDAY GOING. RMCQUEEN

.LONG TERM...
TEMPS WILL HAVE A TEMPORARY COOL DOWN ON THURSDAY AFTERNOON AS
THANKS TO A FRONT THAT WILL MOVE THROUGH EARLY IN THE MORNING. EVEN
THOUGH THEY WILL BE COOLER TEMPS WILL STILL BE CLOSE TO 10 DEGREES
ABOVE AVERAGE. TEMPS WILL BE EVEN WARMER ON FRIDAY AS UPPER LEVEL
RIDGING SETS IN OVERHEAD. A DEVELOPING LEE TROF ON FRIDAY MORNING
WILL MOVE SOUTHWARD INTO THE AFTERNOON. WINDS WILL BE SOUTHWEST TO
WESTERLY TO AID IN THE WARMING OF TEMPS. MIXING WILL DEFINITELY BE
PRESENT ALLOWING FOR WINDS TO BE A BIT ON THE BREEZY SIDE...20 TO 25
MPH SUSTAINED. A FRONT WILL FOLLOW BEHIND THE LEE TROF FRIDAY NIGHT
INTO EARLY SATURDAY ALLOWING FOR ANOTHER COOL DOWN. HIGHS ON
SATURDAY WILL RANGE FROM THE MID 60S ACROSS OUR NORTHWEST ZONES TO
THE LOW 70 ACROSS OUR SOUTHEAST ZONES. WINDS WILL REMAIN OUT OF THE
NORTH/NORTHEAST THROUGH THE DAY SATURDAY BEFORE TURNING BACK TO THE
SOUTH/SOUTHWEST SUNDAY AS ANOTHER LEE TROF DEVELOPS AHEAD OF AN
APPROACHING DEEP TROF FROM THE WEST. THIS WILL BE THE START OF TWO
WINDY DAYS AS THE TROF/LOW GETS CLOSER TO THE FA. THE WINDIEST DAY
LOOKS TO BE MONDAY AS A SHORTWAVE ON THE EAST SIDE OF THE TROF
TIGHTENS THE HEIGHT FIELDS AT H700 AND H500 AND AS THE SURFACE
PRESSURE GRADIENT TIGHTENS AS A SURFACE LOW MOVES JUST TO OUR NORTH.
WINDS COULD EASILY REACH ADVISORY LEVEL ON MONDAY AFTERNOON. THE
CURRENT MODEL RUNS SHOW THE STRONGEST WINDS OCCURRING ACROSS THE
WESTERN TEXAS PANHANDLE REGION WHICH IS FURTHER NORTH THAN THE
PREVIOUS MODEL RUNS. THE OTHER FORECAST INCONSISTENCY WITH THE
MODELS IS PRECIP CHANCES. MODELS EARLY YESTERDAY MORNING WHERE
HINTING AT DRYLINE CONVECTION TUESDAY AFTERNOON AS WHERE THEY ARE NO
LONGER SHOWING SUCH. NOW THE CONSENSUS IS WRAP AROUND PRECIP
FOLLOWING A PACIFIC FRONT. TEMPS AT THE SURFACE AND ALOFT ARE TOO
WARM FOR SNOW SO DON/T GET TOO EXCITED. ALDRICH

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
TXZ021>023-027>029.

&&

05/51
Hazardous weather outlook, Mar 2, 4:07 AM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
407 AM CST WED MAR 2 2016

TXZ021>044-031015-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
407 AM CST WED MAR 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING
PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

GUSTY WESTERLY WINDS THIS AFTERNOON COMBINED WITH A VERY WARM AND
DRY AIRMASS AND DRY GRASSES WILL LEAD TO ELEVATED TO CRITICAL FIRE
WEATHER CONDITIONS. A RED FLAG WARNING IS IN EFFECT ACROSS THE
NORTHERN SOUTH PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE THIS
AFTERNOON. LESS CRITICAL CONDITIONS ARE EXPECTED ELSEWHERE ALTHOUGH
THERE WILL BE A RISK FOR SPREADING WILDFIRES AS WELL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ELEVATED TO CRITICAL FIRE WEATHER DANGER WILL BE POSSIBLE FRIDAY
AFTERNOON.

Nearby

Red Flag Warnings in Texas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.